Alert archive / Alabama / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 175, NWS Birmingham, AL

April 20, 20114 counties in Alabama

NWS Birmingham, AL issued this severe thunderstorm warning at Apr 20, 2011, 9:01 AM CDT for 4 counties in Alabama. It was in force for 59 min. 10 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 20, 2011, 9:01 AM CDT (14:01 UTC)
Expired
Apr 20, 2011, 10:00 AM CDT
In force
59 min
Issued by
NWS Birmingham, AL
Area
Storm-based polygon

Counties Bibb County, AL, Hale County, AL, Perry County, AL, Tuscaloosa County, AL

The radar

The Birmingham radar (KBMX), 54 km from the middle of the area, began a volume at 14:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 20, 9:01 AM CDTTSTM WND GST 65Tuscaloosa, AL65 MPH WIND RECORDED ATOP THE COURTHOUSE IN DOWNTOWN TUSCALOOSA.
Apr 20, 9:05 AM CDTTSTM WND DMGTuscaloosa, ALTREES DOWN ON U/A CAMPUS...POWER OUT AT ROSE TOWERS.
Apr 20, 9:07 AM CDTTSTM WND GST 74Tuscaloosa, AL74 MPH GUST RECORDED ATOP THE COURTHOUSE IN DOWN TOWN TUSCALOOSA.
Apr 20, 9:08 AM CDTTSTM WND DMGTuscaloosa, ALLARGE TREE DOWN BLOCKING LURLEEN WALLACE BLVD SOUTH.
Apr 20, 9:10 AM CDTTSTM WND DMGTuscaloosa, ALNUMEROUS TREES DOWN IN THE CITY OF TUSCALOOSA.
Apr 20, 9:15 AM CDTTSTM WND DMGTuscaloosa, ALTREES DOWN AT THE ENTRANCE OF SUMMERVILLE NEIGHBORHOOD.
Apr 20, 9:25 AM CDTTSTM WND DMGBrookwood, ALNUMEROUS TREES AND POWERLINES DOWN NEAR ALABAMA HIGHWAY 216 AND KINGSMILL ROAD.
Apr 20, 9:25 AM CDTTSTM WND DMGCottondale, ALTREES AND POWERLINES DOWN NEAR US HIGHWAY 11 AND BUTTERMILK ROAD.
Apr 20, 9:40 AM CDTTSTM WND DMGCoaling, ALROOFS DAMAGED AT STONE GATE TRAILER PARK ON LOWER COALING ROAD.
Apr 20, 9:40 AM CDTTSTM WND DMGCoaling, ALTREES DOWN AT US HIGHWAY 11 AT LOWER COALING ROAD AND ON DUDLEY ROAD NEAR ENTERPRISE CHURCH.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 10 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 20, 3:37 AM CDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 2.0 hours before the alert went out and 53 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2011-04-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2075 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2011-04-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 151 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2075 J/kg
Mixed-layer CIN
-36 J/kg
Mixed-layer LCL
550 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
151 m²/s²
0-3 km storm-relative helicity
166 m²/s²
Significant tornado parameter
1.3
Supercell composite
7.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

509 
WUUS54 KBMX 201401
SVRBMX
ALC007-065-105-125-201500-
/O.NEW.KBMX.SV.W.0175.110420T1401Z-110420T1500Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
901 AM CDT WED APR 20 2011

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BIBB COUNTY IN CENTRAL ALABAMA...
  NORTHERN HALE COUNTY IN WEST CENTRAL ALABAMA...
  NORTHERN PERRY COUNTY IN CENTRAL ALABAMA...
  SOUTHERN TUSCALOOSA COUNTY IN WEST CENTRAL ALABAMA...

* UNTIL 1000 AM CDT

* AT 900 AM CDT...THE NATIONAL WEATHER SERVICE INDICATED A LINE OF
  SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM
  HOLT TO KNOXVILLE...AND MOVING EAST AT 40 MPH.

* LOCATIONS IMPACTED INCLUDE...
  BRENT...CENTREVILLE...UNIVERSITY MALL...AKRON...MCFARLAND MALL...
  EVANSVILLE...DEERLICK CREEK CAMPGROUNDS AND MOUNDVILLE.

THIS INCLUDES...
INTERSTATE 20 EXIT NUMBERS 62 THROUGH 100...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS.

&&

TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758.

LAT...LON 3342 8759 3328 8707 3325 8705 3325 8702
      3317 8702 3316 8697 3311 8697 3305 8690
      3284 8689 3283 8701 3270 8701 3261 8710
      3286 8783 3294 8774 3298 8775 3300 8771
      3303 8771 3303 8783 3306 8783
TIME...MOT...LOC 1401Z 290DEG 37KT 3323 8751 3295 8773

$$

56
2 follow-up statements
283 
WWUS54 KBMX 201416
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
916 AM CDT WED APR 20 2011

ALC007-065-105-125-201500-
/O.CON.KBMX.SV.W.0175.000000T0000Z-110420T1500Z/
PERRY AL-HALE AL-BIBB AL-TUSCALOOSA AL-
916 AM CDT WED APR 20 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
TUSCALOOSA...BIBB...NORTHERN HALE AND NORTHERN PERRY COUNTIES UNTIL
1000 AM CDT...

AT 912 AM CDT...THE PUBLIC REPORTED A LINE OF SEVERE THUNDERSTORMS
PRODUCING DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM BROOKWOOD TO MOUNDVILLE...MOVING 
EAST SOUTHEAST AT 30 MPH.

LOCATIONS IMPACTED INCLUDE...
  BRENT...CENTREVILLE...LAKE WILDWOOD...BROOKWOOD...COALING...BEVILLE
  LOCK AND DAM...ABERNANT...LOW GAP...VANCE AND WOODSTOCK JUNCTION.

THIS INCLUDES...
INTERSTATE 20 EXIT NUMBERS 62 THROUGH 100...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS A HISTORY OF PRODUCING WIDESPREAD WIND DAMAGE ACROSS 
THE UNIVERSITY OF ALABAMA AND THE CITY OF TUSCALOOSA WITH TREES AND 
POWER LINES DOWN. THIS IS AN EXTREMELY DANGEROUS SITUATION. SEEK 
SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.

IN ADDITION TO DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND 
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY! 
LIGHTNING IS ONE OF NATURE'S LEADING KILLERS. REMEMBER...IF YOU CAN 
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

&&

TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.

LAT...LON 3294 8774 3298 8775 3300 8771 3307 8770
      3337 8743 3328 8707 3325 8705 3325 8702
      3317 8702 3316 8697 3311 8697 3305 8690
      3284 8689 3283 8701 3270 8702 3261 8710
      3286 8783
TIME...MOT...LOC 1415Z 290DEG 25KT 3329 8733 3294 8760

$$

56
543 
WWUS54 KBMX 201433
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
933 AM CDT WED APR 20 2011

ALC007-065-105-125-201500-
/O.CON.KBMX.SV.W.0175.000000T0000Z-110420T1500Z/
PERRY AL-HALE AL-BIBB AL-TUSCALOOSA AL-
933 AM CDT WED APR 20 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
TUSCALOOSA...BIBB...NORTHEASTERN HALE AND NORTHEASTERN PERRY COUNTIES
UNTIL 1000 AM CDT...

AT 928 AM CDT...THE PUBLIC REPORTED A LINE OF SEVERE THUNDERSTORMS
PRODUCING DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM LAKE VIEW TO EOLINE...MOVING EAST
AT 45 MPH.

LOCATIONS IMPACTED INCLUDE...
  BRENT...CENTREVILLE...WEST BLOCTON...HARRISBURG...WEST
  CENTREVILLE...TALLADEGA NATIONAL FOREST...BRIERFIELD IRONWORKS
  PARK...ASHBY...LAWLEY AND HEBRON.

THIS INCLUDES...
INTERSTATE 20 EXIT NUMBERS 86 THROUGH 100...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS A HISTORY OF PRODUCING WIDESPREAD WIND DAMAGE ACROSS 
MUCH OF TUSCALOOSA COUNTY. THIS IS AN EXTREMELY DANGEROUS SITUATION. 
SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM 
WINDOWS.

IN ADDITION TO DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND 
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY! 
LIGHTNING IS ONE OF NATURE'S LEADING KILLERS. REMEMBER...IF YOU CAN 
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

&&

TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.

LAT...LON 3332 8725 3328 8707 3325 8705 3325 8702
      3317 8702 3316 8697 3311 8697 3305 8690
      3284 8689 3283 8701 3281 8702 3280 8707
      3285 8751
TIME...MOT...LOC 1433Z 280DEG 37KT 3325 8708 3297 8724

$$

56

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 20, 6:49 AM CDT, 2 hours 12 minutes earlier.

Area forecast discussion, Apr 20, 6:49 AM CDT, 2 hours 12 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE BIRMINGHAM AL
649 AM CDT WED APR 20 2011

.UPDATE...FOR AVIATION.

&&

.AVIATION...12Z TAF DISCUSSION.

STORMS AHEAD OF AN APPROACHING FRONT WILL CONTINUE TO MOVE ACROSS
CENTRAL ALABAMA. THESE THUNDERSTORMS WILL MAINLY AFFECT THE
NORTHERN HALF OF THE AREA THIS MORNING AS WE ARE EXPECTING THE
FRONT TO STALL ACROSS THE NORTHERN PART OF THE STATE. MOST LIKELY
WILL HAVE A BREAK LATER IN THE MORNING FOR A FEW HOURS AS STORMS
SHOULD WEAKEN SOME...THEN PICK UP AGAIN IN THE AFTERNOON WITH
HEATING WITH LEFT OVER BOUNDARIES. STORMS LESS LIKELY ACROSS MGM
AND EVEN LESSER AT TOI. RAIN CHANCES CONTINUE INTO THURSDAY.

NOTICE...KEET TAF WILL HAVE (AMD LTD TO VIS WIND AND WX) AMENDED
TO THE END OF THE FORECAST UNTIL FURTHER NOTICE. THE CEILOMETER
DATA WILL BE GOING THROUGH NUMEROUS TESTS AND MONITORED FOR
ACCURACY.

08/MNK

&&

.PREV DISCUSSION... /ISSUED 445 AM CDT WED APR 20 2011/

DISCUSSION...

A BAND OF SHOWERS AND THUNDERSTORMS WILL BEGIN TO MOVE ACROSS
NORTHERN ALABAMA THIS MORNING. AS EXPECTED THE MAIN THREATS WITH
THESE STORMS WILL BE STRONG WINDS AND LARGE HAIL. THE LIGHTNING IS
PRETTY SUBSTANTIAL AS WELL. REALLY NOT MUCH HAS CHANGED FROM
YESTERDAY THINKING. THE COLD FRONT IS OR HAS ALREADY STALLED TO
OUR NORTH. THIS COMPLEX OF STORMS WILL CONTINUE TO SLIDE SOUTH OF
THE FRONT IN AN EASTWARD MOTION. THIS WILL BE WAVE NUMBER 1 OF
SEVERAL WAVES OVER THE NEXT 24 TO 36 HOURS AS THE AIRMASS REMAINS
UNSTABLE THROUGH THURSDAY AFTERNOON/POSSIBLY FRIDAY IN THE FAR
NORTHEAST.

LOOKS LIKE THIS AREA OF SHOWERS AND THUNDERSTORMS MAY DISSIPATE BY
LATE MORNING...BUT LEAVE BEHIND A BOUNDARY THAT WILL HELP PROVIDE
THE SPARK FOR ADDITIONAL DEVELOPMENT THIS AFTERNOON. DEPENDING ON
HOW FAR SOUTH THE COLD POOL FROM THE STORMS THIS MORNING MAKE WILL
REALLY DETERMINE WHAT AREAS HAVE THE BEST SHOT AT SEVERE
THUNDERSTORMS THIS AFTERNOON. THE BEST DYNAMICS WILL BE NORTH CLOSER
TO THE FRONT...BUT HOW WORKED OVER WILL THE AIRMASS BE AND WILL IT
HAVE TIME TO RE-ESTABLISH THAT THREAT BY THE AFTERNOON. AT THE SAME
TIME THE BEST HEATING WILL BE ACROSS THE SOUTH.  WITH ALL THAT SAID
WILL PLACE THE BEST THREAT FOR SEVERE STORMS NORTH THROUGH THE
MORNING AND SOUTH FOR THE AFTERNOON.

THE NEXT WAVE MAY MOVE INTO THE AREA AROUND THE SAME TIME THURSDAY
MORNING AS THIS MORNING. THE SAME THREATS WILL BE AROUND AS WELL AND
ALMOST SAME SCENARIO. WILL NEED TO WATCH THESE CELLS A LITTLE CLOSER
FOR ANY POSSIBLE FLOODING AS THE CELLS MAY BE MOVING SLOWER THAN THE
STORMS THIS MORNING. WITH PWS OF 1.6 TO 1.7 FORECAST...LOCALIZED
FLOODING WILL DEFINITELY BE A THREAT. QUESTIONS HERE WILL IT BE
ENOUGH OF A THREAT TO MENTION A FLASH FLOODING THREAT. BIGGEST
CONCERN WITH THIS SCENARIO IS THAT THE FFG GUIDANCE IS QUITE HIGH
AND WOULD NEED TO BE A LITTLE LOWER TO BE A GREAT CONCERN. SO
DEPENDING ON HOW MUCH RAIN WE GET THIS MORNING WILL BE A BIG PLAYER
INTO WHETHER A FLASH FLOOD WATCH WILL BE NEEDED. WILL HOLD OFF FOR
NOW.

LOOKS LIKE THE SYSTEM FINALLY WORKS OUT BY FRIDAY NOONTIME...GIVING
WAY TO SUNNY WEEKEND. THE NEXT SYSTEM WILL WORK INTO THE AREA
TUESDAY INTO WEDNESDAY. RIGHT NOW THERE IS A BIG TIMING DIFFERENCE
IN THE MODELS...24 TO EVEN 36 HOURS...SO TRYING TO PINPOINT IN THE
FORECAST THE EXACT FROPA IS DIFFICULT TO SAY THE LEAST. THE ONE
CONSISTENT FACTOR IS THAT THIS APPEARS TO A POTENTIALLY STRONG COLD
FRONT. WILL GO AHEAD AND ADD IN SEVERE INTO THE HWO FOR LATE
TUESDAY...HOWEVER THE SEVERE POTENTIAL WILL GENERALLY BE ALONG AND
AHEAD OF THE COLD FRONT SO THE TIMING WILL LIKELY CHANGE AS WE GET A
BETTER HANDLE ON THE TIME FRAME. FEEL AS THOUGH THE THREAT IS
SUBSTANTIAL ENOUGH TO GO AHEAD AND START THE DISCUSSIONS AND
POTENTIAL IMPACTS.

AS FOR TEMPERATURES...DID NOT REALLY HAVE ANY TARGETS OF OPPORTUNITY
WITH HIGHS AS WE REMAIN IN THE UPPER 70S TO MID 80S FOR MUCH OF THE
PERIOD. FOR LOWS...REALLY FEEL AS THOUGH MOS GUIDE IS TOO LOW FOR
EACH MORNING AND WENT 2 TO 3 DEGREES ABOVE GUIDANCE. AS WE GET A
BETTER HANDLE ON THE SYSTEM AT THE END OF THE PERIOD...WE WILL
LIKELY SEE WARMER LOWS JUST AHEAD OF IT...BUT STAYED CLOSE TO MOS.

16

&&

.PRELIMINARY POINT TEMPS/POPS...
GADSDEN     79  58  76  59  83 /  90  70  60  30  20
ANNISTON    82  64  78  62  83 /  70  70  60  30  20
BIRMINGHAM  81  65  80  64  84 /  70  70  60  20  10
TUSCALOOSA  82  64  82  62  85 /  70  70  60  20  10
CALERA      83  65  81  62  85 /  60  70  60  20  10
AUBURN      84  65  81  63  83 /  30  50  60  20  10
MONTGOMERY  86  67  84  63  85 /  30  50  30  20  10
TROY        86  66  85  61  86 /  20  30  30  20  10

&&

.BMX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

08/16
Hazardous weather outlook, Apr 20, 7:05 AM CDT, 1 hour 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
705 AM CDT WED APR 20 2011

ALZ011>015-017>050-211200-
MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-
CHEROKEE-CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-
TALLADEGA-CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-
COOSA-TALLAPOOSA-CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-
MONTGOMERY-MACON-BULLOCK-LEE-RUSSELL-PIKE-BARBOUR-
705 AM CDT WED APR 20 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...TODAY AND TONIGHT.

STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS THE NORTHERN
PORTIONS OF CENTRAL ALABAMA. AREAS MOST LIKELY TO SEE THE STRONGEST
STORMS WILL BE ALONG AND NORTH OF INTERSTATE 20 CORRIDOR FOR THIS
MORNING...WITH THE MAIN THREAT BEING DAMAGING STRAIGHT LINE WINDS.
AS WE MOVE INTO THE AFTERNOON...THE THREAT AREA WILL EXTEND FURTHER
SOUTHWARD TO MOST OF CENTRAL ALABAMA. THE MAIN THREATS DURING THE
AFTERNOON AND EVENING WILL BE DAMAGING STRAIGHT LINE WINDS. FLOODING
WILL ALSO BE POSSIBLE IN THE LOCALIZED HOT SPOTS. THE TORNADO THREAT
IS VERY LOW AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

STRONG TO SEVERE THUNDERSTORMS WILL CONTINUE TO BE POSSIBLE THROUGH
THURSDAY AFTERNOON.  THE MAIN SEVERE WEATHER THREAT WILL BE DAMAGING
WINDS...WITH A LESSOR THREAT OF LARGE HAIL. OVERALL TORNADO THREAT
SHOULD REMAIN LOW THROUGH THURSDAY.

STRONG TO SEVERE THUNDERSTORMS WILL AGAIN BE POSSIBLE FOR THE FIRST
PART OF NEXT WEEK FOR TUESDAY...POSSIBLY INTO WEDNESDAY AHEAD OF A
SURFACE FRONT. CONFIDENCE REMAINS LOW AT THIS TIME DUE TO TIMING
INCONSISTENCIES ONLY...AND NOT DUE TO ANY LACK OF OVERALL FORCING
AND INSTABILITY.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT MAY BE NEEDED
TODAY DUE TO THE POSSIBILITY OF SEVERE STORMS.

08/MNK

In the hours before

Local storm report, Apr 20, 7:49 AM CDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
749 AM CDT WED APR 20 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0650 AM     TSTM WND DMG     1 E ALPINE              33.36N 86.20W
04/20/2011                   TALLADEGA          AL   AMATEUR RADIO

            LARGE TREE DOWN ACROSS GRIST MILL ROAD NEAR THE GRIST
            MILL.

&&
Local storm report, Apr 20, 7:50 AM CDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
750 AM CDT WED APR 20 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 AM     TSTM WND DMG     3 NE PINSON             33.72N 86.65W
04/20/2011                   JEFFERSON          AL   EMERGENCY MNGR

            TREES DOWN ON CLAY-PALMERDALE ROAD.

&&

08
Local storm report, Apr 20, 7:51 AM CDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BIRMINGHAM AL
751 AM CDT WED APR 20 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0415 AM     TSTM WND DMG     1 N HAMILTON            34.15N 87.98W
04/20/2011                   MARION             AL   BROADCAST MEDIA

            TREE DOWN ON US 43 JUST NORTH OF HAMILTON.

0418 AM     TSTM WND DMG     3 NNE DETROIT           34.06N 88.15W
04/20/2011                   LAMAR              AL   BROADCAST MEDIA

            TREE DOWN ON HWY 17 IN LAMAR COUNTY AT THE COUNTY LINE.

0421 AM     TSTM WND DMG     DETROIT                 34.03N 88.17W
04/20/2011                   LAMAR              AL   EMERGENCY MNGR

            NUMEROUS TREES DOWN FROM THE COUNTY LINE TO DETROIT AS
            WELL AS IN DETROIT CITY LIMITS.

0430 AM     TSTM WND DMG     HACKLEBURG              34.27N 87.83W
04/20/2011                   MARION             AL   EMERGENCY MNGR

            TREES AND POWER LINES DOWN ACROSS HWY 43 SOUTH OF
            HACKLEBURG NEAR LUND CIRCLE...ROAD BLOCKAGE AND STRUCTURE
            DAMAGE IN CRESTVIEW HEIGHTS BETWEEN ST 172 AND CR
            12...SIGNIFICANT DAMAGE AND TREES DOWN ALONG ALABAMA
            STREET...SHEDS AND POULTRY HOUSE DAMAGE BETWEEN BOYD
            STREET AND SR 172.

0431 AM     TSTM WND DMG     BEAR CREEK              34.26N 87.72W
04/20/2011                   MARION             AL   BROADCAST MEDIA

            ROOF BLOWN OFF OF HOUSE AND TRACTOR SHED DESTROYED.
            NUMEROUS TREES AND POWER LINES DOWN.

0440 AM     TSTM WND DMG     5 NNE HALEYVILLE        34.31N 87.58W
04/20/2011                   WINSTON            AL   BROADCAST MEDIA

            SPOTTER REPORTS NUEMROUS TREES DOWN AND BARN BLOWN OFF
            ROOF IN THE POSEY MILL AREA.

0533 AM     TSTM WND DMG     CLEVELAND               33.99N 86.57W
04/20/2011                   BLOUNT             AL   EMERGENCY MNGR

            TREES DOWN ACROSS HWY 231 BETWEEN CLEVELAND AND ONEONTA.

0535 AM     TSTM WND DMG     3 NW FAYETTE            33.72N 87.87W
04/20/2011                   FAYETTE            AL   BROADCAST MEDIA

            TREE AND POWERLINE DOWN ON RASBERRY LANE.

0535 AM     TSTM WND DMG     BELK                    33.65N 87.93W
04/20/2011                   FAYETTE            AL   EMERGENCY MNGR

            TREE DOWN ON HWY 96 IN BELK.

0548 AM     TSTM WND DMG     4 SE BELK               33.61N 87.88W
04/20/2011                   FAYETTE            AL   EMERGENCY MNGR

            TREE DOWN AT COUNTY ROAD 4 AND COUNTY ROAD 159. A CAR RAN
            INTO THE TREE.

0552 AM     HEAVY RAIN       VERNON                  33.76N 88.11W
04/20/2011  U0.00 INCH       LAMAR              AL   AMATEUR RADIO

            HEAVY RAIN HAS CAUSED MINOR STREET FLOODING IN VERNON AND
            SULLIGENT.

0555 AM     TSTM WND DMG     3 E ONEONTA             33.95N 86.42W
04/20/2011                   BLOUNT             AL   EMERGENCY MNGR

            TREE DOWN ACROSS AIRPORT ROAD.

0555 AM     TSTM WND DMG     4 SE ONEONTA            33.91N 86.42W
04/20/2011                   BLOUNT             AL   EMERGENCY MNGR

            LARGE TREE DOWN ON RESIDENCE ON CR 29.

0555 AM     TSTM WND DMG     4 SE ONEONTA            33.91N 86.42W
04/20/2011                   BLOUNT             AL   EMERGENCY MNGR

            POWERLINE DOWN ALONG CR29.

0600 AM     TSTM WND DMG     8 SE ONEONTA            33.87N 86.37W
04/20/2011                   BLOUNT             AL   EMERGENCY MNGR

            POWERLINE DOWN ON CR 12 NEAR APPALACHIAN SCHOOL.

0600 AM     TSTM WND DMG     3 NE PINSON             33.72N 86.65W
04/20/2011                   JEFFERSON          AL   EMERGENCY MNGR

            TREES DOWN ON CLAY-PALMERDALE ROAD.

0650 AM     TSTM WND DMG     1 E ALPINE              33.36N 86.20W
04/20/2011                   TALLADEGA          AL   AMATEUR RADIO

            LARGE TREE DOWN ACROSS GRIST MILL ROAD NEAR THE GRIST
            MILL.

&&

08
Local storm report, Apr 20, 8:14 AM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
814 AM CDT WED APR 20 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0550 AM     TSTM WND DMG     7 S ONEONTA             33.85N 86.47W
04/20/2011                   BLOUNT             AL   EMERGENCY MNGR

            COUNTY COMMISSIONER REPORTS NUMEROUS TREES DOWN...SOME
            LARGE TREES UPROOTED AND TOPS OUT OF TREES IN THE HOLLY
            SPRINGS AND HIGHLAND LAKES AREAS.

&&
Local storm report, Apr 20, 8:31 AM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BIRMINGHAM AL
831 AM CDT WED APR 20 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0415 AM     TSTM WND DMG     1 N HAMILTON            34.15N 87.98W
04/20/2011                   MARION             AL   BROADCAST MEDIA

            TREE DOWN ON US 43 JUST NORTH OF HAMILTON.

0418 AM     TSTM WND DMG     3 NNE DETROIT           34.06N 88.15W
04/20/2011                   LAMAR              AL   BROADCAST MEDIA

            TREE DOWN ON HWY 17 IN LAMAR COUNTY AT THE COUNTY LINE.

0421 AM     TSTM WND DMG     DETROIT                 34.03N 88.17W
04/20/2011                   LAMAR              AL   EMERGENCY MNGR

            NUMEROUS TREES DOWN FROM THE COUNTY LINE TO DETROIT AS
            WELL AS IN DETROIT CITY LIMITS.

0430 AM     TSTM WND DMG     HACKLEBURG              34.27N 87.83W
04/20/2011                   MARION             AL   EMERGENCY MNGR

            TREES AND POWER LINES DOWN ACROSS HWY 43 SOUTH OF
            HACKLEBURG NEAR LUND CIRCLE...ROAD BLOCKAGE AND STRUCTURE
            DAMAGE IN CRESTVIEW HEIGHTS BETWEEN ST 172 AND CR
            12...SIGNIFICANT DAMAGE AND TREES DOWN ALONG ALABAMA
            STREET...SHEDS AND POULTRY HOUSE DAMAGE BETWEEN BOYD
            STREET AND SR 172.

0431 AM     TSTM WND DMG     BEAR CREEK              34.26N 87.72W
04/20/2011                   MARION             AL   BROADCAST MEDIA

            ROOF BLOWN OFF OF HOUSE AND TRACTOR SHED DESTROYED.
            NUMEROUS TREES AND POWER LINES DOWN.

0440 AM     TSTM WND DMG     5 NNE HALEYVILLE        34.31N 87.58W
04/20/2011                   WINSTON            AL   BROADCAST MEDIA

            SPOTTER REPORTS NUEMROUS TREES DOWN AND BARN BLOWN OFF
            ROOF IN THE POSEY MILL AREA.

0533 AM     TSTM WND DMG     CLEVELAND               33.99N 86.57W
04/20/2011                   BLOUNT             AL   EMERGENCY MNGR

            TREES DOWN ACROSS HWY 231 BETWEEN CLEVELAND AND ONEONTA.

0535 AM     TSTM WND DMG     3 NW FAYETTE            33.72N 87.87W
04/20/2011                   FAYETTE            AL   BROADCAST MEDIA

            TREE AND POWERLINE DOWN ON RASBERRY LANE.

0535 AM     TSTM WND DMG     BELK                    33.65N 87.93W
04/20/2011                   FAYETTE            AL   EMERGENCY MNGR

            TREE DOWN ON HWY 96 IN BELK.

0548 AM     TSTM WND DMG     4 SE BELK               33.61N 87.88W
04/20/2011                   FAYETTE            AL   EMERGENCY MNGR

            TREE DOWN AT COUNTY ROAD 4 AND COUNTY ROAD 159. A CAR RAN
            INTO THE TREE.

0550 AM     TSTM WND DMG     7 S ONEONTA             33.85N 86.47W
04/20/2011                   BLOUNT             AL   EMERGENCY MNGR

            COUNTY COMMISSIONER REPORTS NUMEROUS TREES DOWN...SOME
            LARGE TREES UPROOTED AND TOPS OUT OF TREES IN THE HOLLY
            SPRINGS AND HIGHLAND LAKES AREAS.

0552 AM     HEAVY RAIN       VERNON                  33.76N 88.11W
04/20/2011  U0.00 INCH       LAMAR              AL   AMATEUR RADIO

            HEAVY RAIN HAS CAUSED MINOR STREET FLOODING IN VERNON AND
            SULLIGENT.

0555 AM     TSTM WND DMG     4 SE ONEONTA            33.91N 86.42W
04/20/2011                   BLOUNT             AL   EMERGENCY MNGR

            POWERLINE DOWN ALONG CR29.

0555 AM     TSTM WND DMG     4 SE ONEONTA            33.91N 86.42W
04/20/2011                   BLOUNT             AL   EMERGENCY MNGR

            LARGE TREE DOWN ON RESIDENCE ON CR 29.

0555 AM     TSTM WND DMG     3 E ONEONTA             33.95N 86.42W
04/20/2011                   BLOUNT             AL   EMERGENCY MNGR

            TREE DOWN ACROSS AIRPORT ROAD.

0600 AM     TSTM WND DMG     3 NE PINSON             33.72N 86.65W
04/20/2011                   JEFFERSON          AL   EMERGENCY MNGR

            TREES DOWN ON CLAY-PALMERDALE ROAD.

0600 AM     TSTM WND DMG     8 SE ONEONTA            33.87N 86.37W
04/20/2011                   BLOUNT             AL   EMERGENCY MNGR

            POWERLINE DOWN ON CR 12 NEAR APPALACHIAN SCHOOL.

0650 AM     TSTM WND DMG     1 E ALPINE              33.36N 86.20W
04/20/2011                   TALLADEGA          AL   AMATEUR RADIO

            LARGE TREE DOWN ACROSS GRIST MILL ROAD NEAR THE GRIST
            MILL.

&&
Local storm report, Apr 20, 8:43 AM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
843 AM CDT WED APR 20 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0644 AM     TSTM WND DMG     PIEDMONT                33.93N 85.62W
04/20/2011                   CALHOUN            AL   EMERGENCY MNGR

            TREE DOWN BLOCKING CHARLIE PENNY ROAD IN PIEDMONT.

0647 AM     TSTM WND DMG     ANNISTON                33.66N 85.81W
04/20/2011                   CALHOUN            AL   EMERGENCY MNGR

            TREES AND POWER LINES DOWN IN ANNISTON AND WEAVER.

&&

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 20, 3:51 AM CDTSevere Thunderstorm WarningBMXLamar, Marion54 min
Apr 20, 4:26 AM CDTSevere Thunderstorm WarningBMXFayette, Lamar, Marion, Walker, Winston49 min
Apr 20, 5:06 AM CDTSevere Thunderstorm WarningBMXBlount, Fayette, Jefferson, Lamar, Pickens, Tuscaloosa and 2 more39 min
Apr 20, 5:20 AM CDTAreal Flood AdvisoryBMXLamar3 hr
Apr 20, 5:41 AM CDTSevere Thunderstorm WarningBMXBlount, Fayette, Jefferson, Lamar, Pickens, St. Clair and 2 more49 min
Apr 20, 5:49 AM CDTSpecial Weather StatementBMXEtowah41 min
Apr 20, 5:58 AM CDTSpecial Weather StatementBMXMarion47 min
Apr 20, 6:12 AM CDTSpecial Weather StatementBMXCalhoun, Cleburne, St. Clair, Talladega48 min
Apr 20, 6:23 AM CDTSpecial Weather StatementBMXCherokee52 min
Apr 20, 6:29 AM CDTSevere Thunderstorm WarningBMXJefferson, St. Clair, Shelby, Talladega46 min
Apr 20, 6:55 AM CDTSpecial Weather StatementBMXClay, Cleburne, Randolph50 min
Apr 20, 7:15 AM CDTSpecial Weather StatementBMXChambers, Clay, Randolph, Tallapoosa45 min
Apr 20, 7:31 AM CDTSpecial Weather StatementBMXFayette, Tuscaloosa44 min
Apr 20, 7:42 AM CDTSevere Thunderstorm WarningBMXFayette, Greene, Lamar, Pickens, Sumter, Tuscaloosa48 min
Apr 20, 8:27 AM CDTSevere Thunderstorm WarningBMXGreene, Hale, Pickens, Sumter, Tuscaloosa63 min
Apr 20, 9:37 AM CDTSevere Thunderstorm WarningBMXBibb, Chilton, Jefferson, Shelby, Tuscaloosa53 min
Apr 20, 10:19 AM CDTSpecial Weather StatementBMXShelby, Talladega56 min
Apr 20, 10:46 AM CDTSevere Thunderstorm WarningBMXClay, Coosa, Talladega, Tallapoosa22 min
Apr 20, 11:10 AM CDTSpecial Weather StatementBMXClay, Coosa, Tallapoosa50 min
Apr 20, 12:18 PM CDTFlash Flood WatchBMXBibb, Blount, Calhoun, Cherokee, Chilton, Clay and 19 more27 hr
Apr 20, 2:49 PM CDTSpecial Weather StatementBMXLamar41 min

Nearby

Severe Thunderstorm Warnings in Alabama, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.